MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4) / ra614356 on (b)(6) 2026, a customer contacted the ortho global technical solution center (gtsc) after observing what was described as discordant negative reactions for antibody identification in indirect antiglobulin test (iat) for one patient sample using 0.8% resolve panel a lot vra508 with ortho mts anti-igg gel card lot 120325001-05 on their ortho workstation id-mts (510012332).Complainant: (b)(6), laboratory technologist; (b)(6) date of event: 14apr2026, reported on 17apr2026 reagents: 0.8% resolve panel a lot vra508, expiration date: 12may2026; date of manufacture: 10mar2026 mts anti-igg gel card lot 120325001-05, expiration date: 13oct2026, date of manufacture: 13jan2026 other reagents: 0.8% resolve panel b lot vrb349, expiration date: 12may2026 instrument: ortho workstation id-mts 510012332 patient information: patient's diagnosis was gi bleed with a transfusion history of 3 units of donor rbcs within the prior month.Anti-jka antibody newly identified; no titer was performed.Sample ids: (b)(6) (tested with panel a lot vra508) (b)(6) (tested with panel b lot vrb349) (b)(6) (re-collected sample) the customer reported that on (b)(6) 2026, a sample from the patient was tested for antibody screening using an alternate commercially available method on immucor echo lumina, solid phase analyzer.The antibody screen result was positive, with the following reactions: cell 1: 3+ cell 2: 4+ cell 3: negative no further details were provided.On the same day, the customer stated that patient sample id (b)(6) was tested for antibody identification in iat using 0.8% panel a lot vra508 with mts anti-igg card lot 120325001-05 on their ortho workstation id-mts (510012332) and negative reactions were obtained across all panel cells.The customer reported repeating the antibody identification in iat with 0.8% panel a lot vra508, and the negative reactions with all panel cells persisted.No further details were provided.The customer reported on the same day that patient sample id (b)(6) was then tested for antibody identification in iat using 0.8% panel b lot vrb349 with mts anti-igg card lot 120325001-05 on their ortho workstation id-mts (510012332) and the reactions obtained were consistent with an anti-jka(jk1) antibody as follows: cells 12, 15, 16 and 22: 1+ reaction cells 13, 19 and 21: 2+ reaction cells 14, 17, 18 and 20: negative reaction auto-control: negative reaction the customer stated no biased result was reported to the physician, as the anti-jka(jk1) antibody was identified using 0.8% resolve panel b lot vrb349.The patient was not harmed as a result of these events.
 
Additional Manufacturer Narrative
Investigation details: the customer stated that quality control (qc) passed for the reagents on the day of use.Confirmation was not provided.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho's recommendations.The customer reported visual appearance was acceptable for the gel cards and reagent red blood cells at the time of use.The customer stated no antibody titer was performed for the identified antibody.Gtsc obtained partial information: two reports dated (b)(6) 2026 were obtained for antibody id testing, one report for panel a lot vra508 with sample id (b)(6) and one report for panel b lot vrb349 with sample id (b)(6).Clarification was requested from the customer about all testing performed with these two sample ids, one of them was reported to have qns (quantity not sufficient), and a third sample id (b)(6) was provided without any reports.After multiple attempts by gtsc at obtaining the pertinent information, it is unclear how many tests were performed, with which samples and with which reagents.Only the two above reports were available for ortho's investigation.According to ortho lot-specific information for 0.8% resolve panel a lot vra508, cells 1, 2, 5, and 7 are positive and heterozygous, cells 4, 9, 10 and 11 are positive and homozygous, and the remaining cells are negative for jka(jk1) antigen.Therefore, it follows that the negative reactions obtained for all jka(jk1) antigen-positive cells with the patient sample are not consistent with the expected reactivity of an anti-jka(jk1) antibody.According to ortho lot-specific information for 0.8% resolve panel b lot vrb349, cells 15 and 22 are positive and heterozygous, cells 12, 13, 16, 19 and 21 are positive and homozygous, and the remaining cells are negative for jka(jk1) antigen.Therefore, it follows that the reactions obtained with the panel cells as below, are consistent with the expected reactivity of an anti-jka(jk1) antibody: cells 12, 15, 16 and 22: 1+ reaction cells 13, 19 and 21: 2+ reaction cells 14, 17, 18 and 20: negative reaction auto-control: negative reaction a review of the manufacturing batch record for 0.8% resolve panel a lot vra508 was carried out at ortho's manufacturing site.No non-conformances or deviations were identified.The results of all in-process and quality assurance release testing were found to be within specifications, including antigen specificity test.Lot vra508 met all acceptance criteria.Batch record review and retain sample testing of mts anti-igg gel card lot 120325001-05 was not requested as part of the investigation, as further testing performed by the customer with 0.8% panel b lot vrb349 resulted in the expected reactions and the product performed as intended.Testing of retained samples of 0.8% resolve panel a lot vra508 was requested from ortho's manufacturing site.Samples containing known specificities of antibody (anti-d(rh1), anti-k(kel1) and anti-fya(fy1) were tested for antibody identification using the indirect antiglobulin test.Expected positive and negative results were obtained.Cells 1,2,4,5,7,9 and 10 were tested for antigen specificity for the jka(jk1) antigen and expected positive reactions were obtained.The product continues to perform as intended and meets release specifications.A review of the complaints associated with the red cell reagents manufactured using the same donors as those used to manufacture jka(jk1) antigen-positive cells of 0.8% resolve panel a lot vra508 was performed.No systematic failure or trend with these donors was identified.A review of the worldwide complaint databases was performed for 0.8% resolve panel a lot vra508 (expiry: 12may2026) through 06may2026.No similar complaints for false negative reactions against lot vra508 were identified.No trends were identified.In addition, a complaint review of the mts anti-igg gel card lot 120325001-05 (expiry: 13oct2026) and mother bulk lot 120325001 was performed through 06may2026 and no complaints were identified relating to false negative reactions.No trends were identified for the sublot or mother bulk lot.No further investigation could be performed on this incident.The assignable cause of the discordant antibody identification reactions obtained by the customer could not be determined, although it could not be excluded that sample id (b)(6), which produced the discrepant negative reactions, was mislabeled.It is unclear which tests were performed with which of the three sample ids, indicating a possible patient mismatch.In any case, there is no evidence of any systematic failure of the ortho reagents or analyzers to perform as intended.In mitigation of the discordant negative antibody identification results, the 0.8% resolve panel a instructions for use (ifus) state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.No other complaint of this type has been received from the customer site since the time of the reported event.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25153957
Report Number2250051-2026-00019
Device Sequence Number10733650
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(17)260512(11)260310(10)VRA508
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Catalogue Number6902317
Device Lot NumberVRA508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown